Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 39, NWS Grand Rapids, MI

September 14, 2014

NWS Grand Rapids, MI issued this small craft advisory at Sep 14, 2014, 3:47 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2014, 3:47 PM EDT (19:47 UTC)
Expired
Sep 15, 2014, 3:57 AM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WHUS73 KGRR 141947
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT SUN SEP 14 2014

LMZ846>849-150400-
/O.NEW.KGRR.SC.Y.0039.140914T1947Z-140915T1400Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
347 PM EDT SUN SEP 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. 

* WINDS...WEST SOUTHWEST 10 TO 20 KNOTS VEERING WEST TOWARD
  DAYBREAK.  NORTHWEST 10 TO 20 KNOTS MONDAY.

* WAVES...3 TO 5 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
2 follow-up statements
777 
WHUS73 KGRR 150056
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 PM EDT SUN SEP 14 2014

LMZ846>849-150900-
/O.CON.KGRR.SC.Y.0039.000000T0000Z-140915T1400Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
856 PM EDT SUN SEP 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS...WEST SOUTHWEST 15 TO 25 KNOTS VEERING WEST TOWARD
  DAYBREAK. NORTHWEST 10 TO 20 KNOTS MONDAY.

* WAVES...3 TO 5 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
966 
WHUS73 KGRR 150757
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 AM EDT MON SEP 15 2014

LMZ846>849-150900-
/O.CAN.KGRR.SC.Y.0039.000000T0000Z-140915T1400Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
357 AM EDT MON SEP 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DECREASE THIS MORNING.

$$

OSTUNO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 3:27 PM EDT, 20 minutes earlier.

Area forecast discussion, Sep 14, 3:27 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EDT SUN SEP 14 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 327 PM EDT SUN SEP 14 2014

LIGHT RAIN SHOWERS WILL MOVE INTO AREAS NORTH OF I-96 LATE
TONIGHT...THEN SPREAD INTO SOUTHERN LOWER MICHIGAN ON MONDAY AND
BECOME STEADIER.  RAIN IS EXPECTED MUCH OF MONDAY WITH THE RAIN
EXITING FROM WEST TO EAST LATE MONDAY AFTERNOON AND INTO THE
EVENING.  HIGH PRESSURE ARRIVES LATER MONDAY NIGHT GIVING THE REGION
A DRY PERIOD INTO TUESDAY NIGHT.  IT WILL REMAIN COOL WITH DAYTIME
HIGHS BOTH MONDAY AND TUESDAY ONLY 60 TO 65...WHICH IS ABOUT 10
DEGREES BELOW NORMAL.

MUCH OF THE REMAINDER OF THE WEEK APPEARS TO BE DRY...WITH THE NEXT
CHANCE OF RAIN HOLDING OFF UNTIL FRIDAY NIGHT INTO NEXT WEEKEND.
TEMPERATURES WILL MODERATE...WARMING TO 65 TO 75 FOR THE LATTER PART
OF THE WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 327 PM EDT SUN SEP 14 2014

A STEADIER/HEAVIER RAIN IS NOW EXPECTED FOR MONDAY AS A COLD FRONT
COMES THROUGH ALONG WITH GOOD JET DYNAMICS AND FGEN FORCING.

FAVORABLE FGEN FORCING DEVELOPS OUT AHEAD OF THE COLD FRONT BY LATE
THIS EVENING.  EXPECT A SLIGHTLY QUICKER ONSET TO THE PCPN SO ADDED
POPS TO THE NW CWA STARTING THIS EVENING.  WE WILL HAVE TO OVERCOME
SOME FAIRLY DRY LOW LEVELS...SO THESE INITIAL SHOWERS SHOULD WILL BE
LIGHT.  THE LIGHT SHOWERS SHOULD SPREAD EAST AS THE FGEN EXPANDS
OVER THE AREAS NORTH OF I-96 LATE TONIGHT.

THE FGEN FORCING TONIGHT WILL PRIME THE LOW LEVELS WITH MOISTURE AND
SHOULD MAKE THE COLD FRONT THAT COMES IN ON MONDAY THAT MUCH MORE
PROFICIENT.  WE WILL ALSO SEE THE RIGHT ENTRANCE REGION OF THE UPPER
JET AND A WEAK LOW LEVEL JET COME ACROSS THE SE HALF OF THE CWA
MONDAY AFTERNOON.  INCREASED POPS ACROSS THE ENTIRE CWA TO
CATEGORICAL AND ALSO INCREASED QPF AMOUNTS TO AROUND OR SLIGHTLY
OVER
A QUARTER INCH.

THE SHOWERS WILL LIGHTEN UP AND EXIT QUICKLY MONDAY EVENING FROM
WEST TO EAST AS THE FRONT AND UPPER DYNAMICS EXIT.  SKIES SHOULD AT
LEAST PARTIALLY CLEAR AND THERE COULD BE THE RISK OF ISOLATED FROST
OVER THE INTERIOR NORTH...BUT IT DOES NOT APPEAR IT WILL BE
WIDESPREAD ENOUGH TO WARRANT A HEADLINE.

TUESDAY WILL BE QUIET AND WILL BECOME MOSTLY SUNNY.  TEMPS SHOULD
BE SLIGHTLY WARMER.  ANOTHER COLD FRONT IS PROGGED TO DROP SOUTH
INTO NORTHERN LOWER TUESDAY NIGHT.  THIS LOOKS LIKE A PRETTY WEAK
FRONT...BUT THE CLOUDS SHOULD INCREASE ACROSS THE NORTHERN CWA WITH
MAYBE SOME SPRINKLES TOWARD HIGHWAY 10.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 327 PM EDT SUN SEP 14 2014

VERY LITTLE IMPACTS EXPECTED DURING THIS PERIOD AS INITIALLY
NORTHWEST FLOW ALOFT GRADUALLY TRANSITIONS TO ZONAL FLOW AND WARMING
TEMPERATURES. MODELS SHOWING SOME CONSISTENCY WITH SHOWERS AND
THUNDERSTORMS SPREADING INTO THE AREA EARLY SATURDAY AND EXITING
SUNDAY. THE LATEST 12Z ECMWF SHOWS A HASTIER EXIT SUNDAY THAN THE
00Z RUN...SO TIMING THE END OF PRECIPITATION IS PROBABLY THE BIGGEST
FORECAST CHALLENGE AT THIS POINT.

AS NOTED IN THE PREVIOUS DISCUSSION...HIGHS IN THE 70S ARE EXPECTED
LATE WEEK INTO THE WEEKEND AHEAD OF THIS SYSTEM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 144 PM EDT SUN SEP 14 2014

MADE VERY FEW CHANGES TO THE PREVIOUS TAFS. MORNING UPPER AIR
SOUNDINGS
STRONGLY SUGGEST THAT A SCATTERED TO BROKEN LAYER OF CLOUDS WILL
PERSIST TODAY INTO THIS EVENING WITH BASES FAIRLY STEADY AROUND
5000 FT AGL. CONFIDENCE THEREFORE REMAINS FAIRLY HIGH FOR CONTINUED
VFR CONDITIONS. DID NOT CHANGE THE TIMING FOR RAIN SHOWERS COMMENCING
MONDAY MORNING. A GREATER COVERAGE OF PRECIPITATION IS EXPECTED
TOWARDS 18Z MONDAY.

&&

.MARINE...
ISSUED AT 327 PM EDT SUN SEP 14 2014

WAVES WILL CONTINUE TO BUILD LATE THIS AFTERNOON INTO THIS EVENING
WITH A BRISK SW FLOW.  SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
FOR THE REST OF TODAY AND LINGER INTO MID MORNING ON MONDAY NORTH OF
HOLLAND.  THEREAFTER WINDS AND WAVES LIGHTEN UP AS A COLD FRONT
COMES IN...FOLLOWED BY HIGH PRESSURE INTO TUESDAY NIGHT.

&&

.HYDROLOGY...
ISSUED AT 327 PM EDT SUN SEP 14 2014

MOST AREAS SHOULD SEE AROUND A QUARTER INCH OF RAIN FROM LATE
TONIGHT INTO MONDAY EVENING.  RIVERS ARE RUNNING A BIT HIGHER THAN
NORMAL...BUT THIS AMOUNT OF RAIN SHOULD NOT AFFECT THEM TOO MUCH.
EXPECT A MOSTLY DRY PERIOD TUESDAY THROUGH FRIDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR LMZ846>849.
&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...TJT
AVIATION...TJT
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Sep 14, 5:50 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
550 AM EDT SUN SEP 14 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
151000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
550 AM EDT SUN SEP 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.